After my colonoscopy last summer (July 2013) my GI prescribed canasa suppositories in addition to the azulfidine that I had been taking at a maintenance dosage of 2 once a day. He upped the dosage of azulfidine to 2x 2 a day. The canasa suppository was prescribed as one each night for 14 days as needed. I really don't remember if he told me any particulars because I was still under the effect of sedation and my husband didn't seem to hear anything he thought I should know. Anyway, I used the suppositories for about
5 days and felt better so I quit. I was still taking the Azulfidine although I had gone back to my maintenance dosage of 2 pills a day.
Now I am again having a minor flare with minor rectal pain and a little blood on the tissue. I have increased my azulfidine to 2x 2 each day and tried the Canasa for three days. It seems that I am getting more abdominal pain and bloating. Could this be a side effect from the Canasa? I can't remember if it effected me that way this summer when I was using it. I don't have diarrhea but seem to see flakes of darker matter on the toilet tissue while my bm is formed although a bit thinner than normal.
The worse is the pain around my belly button area. It is beginning to wear me down which is ideal since I teach an energetic group of 1st graders and need to be able to keep up with them. Do you think this pain is from my UC or could it be something else? My GI is about
an hour away and I thought I get some opinions here before calling him.